Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 10, NWS Pocatello, ID

May 6, 2009

NWS Pocatello, ID issued this wind advisory at May 6, 2009, 2:10 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 2:10 PM MDT (20:10 UTC)
Expired
May 6, 2009, 8:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 062010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT WED MAY 6 2009



IDZ020-070100-
/O.NEW.KPIH.WI.Y.0010.090506T2010Z-090507T0100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
210 PM MDT WED MAY 6 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST
BETWEEN ARCO...ROBERTS AND DUBOIS UNTIL 7 PM MDT...THEN DECREASE
TO 10 TO 15 MPH. STRONG CROSS WINDS WILL OCCUR ON HIGHWAY 28
BETWEEN MUD LAKE AND GILMORE AND ON INTERSTATE 15 BETWEEN ROBERTS
AND DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 070047
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
647 PM MDT WED MAY 6 2009

IDZ020-070200-
/O.EXT.KPIH.WI.Y.0010.000000T0000Z-090507T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
647 PM MDT WED MAY 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CONTINUE TO
BLOW BETWEEN ARCO...ROBERTS AND DUBOIS THIS EVENING. THE STRONG
GUSTY WINDS ARE EXPECTED TO CONTINUE UNTIL 8 PM MDT THEN DIMINISH 
THROUGH THE REMAINDER OF THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 070150
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
750 PM MDT WED MAY 6 2009


IDZ020-070300-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-090507T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
750 PM MDT WED MAY 6 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WIND SPEEDS HAVE DROPPED JUST BELOW ADVISORY LEVELS THIS EVENING
WITH MANY STATIONS IN THE UPPER SNAKE RIVER PLAIN REPORTING
SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH.
WINDS WILL DIMINISH RAPIDLY THIS EVENING BECOMING 5 TO 15 MPH
BETWEEN 10 PM MDT AND MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 6, 3:13 AM MDT, 10 hours 57 minutes earlier.

Area forecast discussion, May 6, 3:13 AM MDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MDT WED MAY 6 2009

.SHORT TERM...TODAY THROUGH SATURDAY.
STRONG ZONAL FLOW PERSISTS TODAY THROUGH FRIDAY AS AN UPPER LOW
MOVES INTO MONTANA LATE THURSDAY. EXPECT BREEZY CONDITIONS TODAY
AND AS THE UPPER LOW MOVES TO THE NORTH A STRONG JET OVER IDAHO
WILL BRING WINDY CONDITIONS TO SOUTHEAST IDAHO ON THURSDAY. STRONG
COLD FRONT MOVES INTO WYOMING WITH A VERY STRONG SURFACE GRADIENT
DURING THE DAY ON THURSDAY AND EXPECT WIDESPREAD WINDS OVER 20
MPH. EXPECT COOLER TEMPERATURES THURSDAY AND FRIDAY BEHIND THE
FRONT AFTER ANOTHER MILD DAY TODAY. DOES NOT APPEAR TO BE
SIGNIFICANT AMOUNT OF MOISTURE WITH THE SYSTEM...BUT ENOUGH AND
UNSTABLE ENOUGH FOR ISOLATED TO SCATTERED SHOWERS TODAY...MAINLY
IN THE AFTERNOON. RELEGATED THE SHOWERS ONLY TO MOUNTAINS THURSDAY
THROUGH SATURDAY BUT EXPECT IT TO BE LARGELY DRY THE END OF THE
WEEK AND EARLY PART OF THE WEEKEND.
GK

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.  ZONAL FLOW WILL BE
THE DOMINANT FEATURE THRU SUNDAY NIGHT. THIS SHOULD BE GOOD FOR A
FEW SHOWERS IN THE MTNS...MAINLY IN THE NORTH. BY MONDAY...THE UPPER
FLOW BEGINS TO TURN TO THE SW AS A CLOSED LOW MOVED TOWARD THE WA
COAST. BOTH GFS AND ECMWF SUPPORT THIS SCENARIO...BUT THE GFS HAS
THE UPPER LOW MORE TO THE SOUTH OF THE ECMWF POSITION. WITH THE
INCREASING INFLUENCE OF THE UPPER LOW...PRECIP CHANCES WILL INCREASE
ACROSS ALL AREAS THRU WED. BY WED...THE UPPER LOW IS THE DOMINANT
FEATURE OVER THE PAC NW...WITH MORE WIDESPREAD PRECIP AND COOLER
TEMPS EXPECTED. HEDGES

&&

.AVIATION...SLIGHT UPPER RIDGING TODAY WILL RESULT IN PREDOMINANTLY
VFR CONDITIONS. AS A MINOR WAVE MOVES THRU THE RIDGE LATER THIS
AFTERNOON...SHOWERS ARE EXPECTED TO DEVELOP MAINLY OVER THE MTNS AND
CONTINUE INTO THE EVENING. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.